MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC N/A; SCREWDRIVER

MEDTRONIC SOFAMOR DANEK USA, INC N/A; SCREWDRIVER
Model Number 7578195
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-op diagnosis - adjacent segment disease.Levels implanted - l4/5 procedure performed: percutaneous posterolateral interbody fusion (mis-tlif) intra op, tip of the instrument broke off.After the final tightening of the set screw, the next set screw could not be gripped well.When the tip was checked, it was found that the vane was missing on one side.No fragments remained inside the patient's body.No patient symptoms or complication were reported as result of this event.
 
Additional Manufacturer Narrative
H3.Device evaluation summary: visual and optical examination identified that the retaining pin has been bent and one of the retaining tabs has been broken off and is missing.This is consistent with bend stress overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
N/A
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10182866
Report Number1030489-2020-00691
Device Sequence Number908433
Product Code HXX
UDI-Device Identifier00613994565761
UDI-Public00613994565761
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7578195
Device Catalogue Number7578195
Device Lot NumberOT09L014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1